Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 39, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at Mar 25, 2000, 9:40 PM CST for Haskell County, Texas. It was in force for 80 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 25, 2000, 9:40 PM CST (03:40 UTC)
- Expired
- Mar 25, 2000, 11:00 PM CST
- In force
- 80 min
- Issued by
- NWS San Angelo, TX
- Area
- Whole counties
County Haskell County, TX
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 3.7 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 887 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 1807 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KSJT 260341 SVRSJT TXC207-260500- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 940 PM CST SAT MAR 25 2000 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HASKELL COUNTY IN NORTH CENTRAL TEXAS * UNTIL 1100 PM CST * AT 934 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 3 MILES WEST OF SAGERTON...MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... HASKELL AT 1020 PM CST HAILSTONES AS LARGE AS GOLFBALLS ARE LIKELY WITH THIS STORM. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING AND STAY AWAY FROM WINDOWS. TEW
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 25, 3:00 PM CST, 6 hours 40 minutes earlier.
Area forecast discussion, Mar 25, 3:00 PM CST, 6 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 300 PM CST SAT MAR 25 2000 WITH MOIST HUMID AIRMASS IN PLACE...TRIGGERING MECHANISMS FOR CONVECTION WILL NEED TO BE FOUND IN THE LOW LEVELS AS UPPER LEVEL RIDGE IS IN PLACE FROM 700 MB AND UPWARDS. A WEAK FRONTAL BOUNDARY IS SITUATED ACROSS THE BIG COUNTRY...ROUGHLY PARALLEL TO I-20. BAROCLINICITY AND LOW LEVEL CONVERGENCE ARE MINIMAL AT THIS TIME. THE UPSHOT FOR CONVECTION WILL BE THE DIURNAL INSTABILITY AS PARTIAL CLEARING THIS AFTERNOON WILL FURTHER DESTABILIZE THE ATMOSPHERE AS CAPES INCREASE. CAPES ALREADY NEAR 3000 J/KG AT ABI AND LIS OF <-7 EXTEND NORTHEASTWARD. TO THE WEST...ANOTHER BOUNDARY IN THE FORM OF A DRY LINE/TROUGH WILL PUSH EASTWARD ACROSS THE AREA TOMORROW MORNING. LLJ IS DIFFICULT TO DEPICT AND THE ETA CONVERGENCE ACROSS THE HEARTLAND APPEARS TO BE OVERDONE. HENCE...ETA QPF MAY BE WAY OVERDONE AS WELL. WILL STEER MORE TOWARD THE MOS/FAN POPS WITH 20% TONIGHT ACROSS MOST AREAS. DEPENDING ON DEVELOPMENT OF CONVECTION BETWEEN NOW AND TRANSMISSION TIME...MAY NEED 30 POPS FOR THE BIG COUNTRY AND/OR LESS THAN 20 POPS SOUTHERN AREAS. WILL ADJUST ZONES ACCORDINGLY AS PER WATCH ISSUANCE. OTHERWISE...A WARM DAY IN STORE TOMORROW AS WESTERLY WINDS IN THE 10-20 MPH RANGE COMBINE WITH THERMAL 850 RIDGING. WITH AMPLE SUNSHINE BY AFTERNOON...85 TO 90 WILL BE WITHIN REACH. SLIGHTLY COOLER TEMPS OVER EASTERN SECTIONS AS A LATER WIND SHIFT/DECREASE IN CLOUD COVER IS EXPECTED. NOT AS WARM ON MONDAY AS NORTHWESTERLY FLOW ALOFT AND LOWER THICKNESSES INFILTRATE THE REGION. NEXT SHOT FOR PRECIPITATION WILL BE ON TUESDAY AND WEDNESDAY AS ANOTHER UPPER LEVEL LOW DIVES ACROSS THE SOUTHWEST. MRF AND EURO MODELS NOT IN PHASE AS FAR AS TIMING GOES WITH THIS EVENT. WILL GO AHEAD AND LEAVE EXTENDED AS IS WITH A SLIGHT CHANCE OF TSTMS FOR TUESDAY AND WEDNESDAY. PRELIMS... ABI 059/084/052/078 2100 SJT 058/088/052/083 1-00 JCT 059/089/051/084 1-00 .SJT...NONE. 21 N
In the hours before
Local storm report, Mar 25, 7:58 PM CST, 1 hour 42 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
758 PM CST SAT MAR 25 2000
TIME(CST) .....CITY LOCATION..... STATE...EVENT/REMARKS...
....COUNTY LOCATION....
440 PM STAMFORD TX 1.00 INCH HAIL
03/25/00 JONES HAM RADIO OPERATOR REPORTED
DIME TO QUARTER SIZE HAIL
IN STAMFORD
515 PM 10 SE OF HASKELL TX 0.88 INCH HAIL
03/25/00 HASKELL WEATHER SPOTTER REPORTED
NICKEL SIZE HAIL NEAR LAKE
STAMFORD
520 PM BRADY TX 0.88 INCH HAIL
03/25/00 MCCULLOCH NICKEL SIZE HAIL REPORTED
BY LOCAL EMERGENCY MANAGER
545 PM BRADY TX 0.88 INCH HAIL
03/25/00 MCCULLOCH NICKEL SIZE HAIL REPORTED
BY WEATHER SPOTTER
555 PM 10 NW THROCKMORTON TX 1.00 INCH HAIL
03/25/00 THROCKMORTON QUARTER SIZE HAIL REPORTED
BY WEATHER SPOTTER
706 PM CHEROKEE TX 0.75 INCH HAIL
03/25/00 SAN SABA DIME SIZE HAIL REPORTED
BY THE PUBLIC AT THE SOUTH
SIDE CAFE IN CHEROKEE
TEW
NThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 25, 6:19 PM CST | Severe Thunderstorm Warning | SJT | San Saba | 56 min |
| Mar 25, 9:21 PM CST | Severe Thunderstorm Warning | SJT | Jones | 69 min |
| Mar 25, 10:13 PM CST | Severe Thunderstorm Warning | SJT | Throckmorton | 47 min |
| Mar 25, 10:59 PM CST | Severe Thunderstorm Warning | SJT | Shackelford, Throckmorton | 76 min |
| Mar 25, 11:27 PM CST | Tornado Warning | SJT | Shackelford | 63 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.